Asymptotic behavior of local times of compound Poisson processes with drift in the infinite variance case

A. Lambert, F. Simatos

Research output: Contribution to journalArticleAcademicpeer-review

4 Citations (Scopus)
83 Downloads (Pure)

Abstract

Consider compound Poisson processes with negative drift and no negative jumps, which converge to some spectrally positive Lévy process with nonzero Lévy measure. In this paper, we study the asymptotic behavior of the local time process, in the spatial variable, of these processes killed at two different random times: either at the time of the first visit of the Lévy process to 0, in which case we prove results at the excursion level under suitable conditionings; or at the time when the local time at 0 exceeds some fixed level. We prove that finite-dimensional distributions converge under general assumptions, even if the limiting process is not càdlàg. Making an assumption on the distribution of the jumps of the compound Poisson processes, we strengthen this to get weak convergence. Our assumption allows for the limiting process to be a stable Lévy process with drift. These results have implications on branching processes and in queueing theory, namely, on the scaling limit of binary, homogeneous Crump–Mode–Jagers processes and on the scaling limit of the Processor-Sharing queue length process. Keywords: Local times; Lévy processes; Infinite variance; Weak convergence; Crump–Mode–Jagers branching processes; Processor-Sharing queue
Original languageEnglish
Pages (from-to)41-91
Number of pages51
JournalJournal of Theoretical Probability
Volume28
Issue number1
DOIs
Publication statusPublished - 2015

Fingerprint

Dive into the research topics of 'Asymptotic behavior of local times of compound Poisson processes with drift in the infinite variance case'. Together they form a unique fingerprint.

Cite this